PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should I do if someone has overdosed?

ANSWER

  • Call Poison Control at 800-222-1222 (in U.S.) even if the person has no symptoms.
  • Poison Control experts will advise you how to proceed.
  • Do not try to make the person vomit or give the person anything to eat or drink.

From: Drug Overdose Treatment WebMD Medical Reference

SOURCES:

State Government of Victoria: “Drug Overdose.”

Thygerson, A. , Jones & Bartlett Learning, 2006. First Aid

American Association of Poison Control Centers: “First Aid."

National Coalition Against Prescription Drug Abuse: "Drug Overdose."

News release, FDA.

Reviewed by Carol DerSarkissian on September 18, 2017

SOURCES:

State Government of Victoria: “Drug Overdose.”

Thygerson, A. , Jones & Bartlett Learning, 2006. First Aid

American Association of Poison Control Centers: “First Aid."

National Coalition Against Prescription Drug Abuse: "Drug Overdose."

News release, FDA.

Reviewed by Carol DerSarkissian on September 18, 2017

NEXT QUESTION:

What are signs that a person is at risk of committing suicide?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.